Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 42, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at May 2, 2022, 1:46 AM MDT for San Miguel County, Santa Fe County, Torrance County, New Mexico. It took effect at May 2, 2022, 9:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2022, 1:46 AM MDT (07:46 UTC)
- In effect from
- May 2, 2022, 9:00 AM MDT
- Expired
- May 2, 2022, 2:55 PM MDT
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
Counties San Miguel County, NM, Santa Fe County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 116 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 7.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5952 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
796 WWUS75 KABQ 020746 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 146 AM MDT Mon May 2 2022 NMZ223-021500- /O.NEW.KABQ.WI.Y.0042.220502T1500Z-220503T0000Z/ Central Highlands- 146 AM MDT Mon May 2 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Central Highlands. * WHEN...From 9 AM this morning to 6 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 15
2 follow-up statements
978 WWUS75 KABQ 021420 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 820 AM MDT Mon May 2 2022 NMZ223-030000- /O.CON.KABQ.WI.Y.0042.220502T1500Z-220503T0000Z/ Central Highlands- 820 AM MDT Mon May 2 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Central Highlands. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 44
864 WWUS75 KABQ 022055 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 255 PM MDT Mon May 2 2022 NMZ223-022200- /O.CAN.KABQ.WI.Y.0042.000000T0000Z-220503T0000Z/ Central Highlands- 255 PM MDT Mon May 2 2022 ...WIND ADVISORY IS CANCELLED... Winds have begun tapering off across the region therefore the Wind Advisory has been cancelled. West to northwest wind gusts up to 40 mph are still possible through early this evening however the strongest winds have ended. $$ NMZ230-031000- /O.NEW.KABQ.FZ.W.0003.220503T1000Z-220503T1500Z/ Union County- 255 PM MDT Mon May 2 2022 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM MDT TUESDAY... * WHAT...Sub-freezing temperatures between 28 and 32 degrees expected. * WHERE...Union County. * WHEN...From 4 AM to 9 AM MDT Tuesday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Guyer
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 1, 11:20 PM MDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 1, 11:20 PM MDT, 2 hours 26 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1120 PM MDT Sun May 1 2022 .AVIATION... 06Z TAF CYCLE Convection has moved into the TX Panhandle, and a relatively quiet night is in store outside of LLWS at KLVS and continued smoke. Low- level return flow across the east may result in another round of MVFR cigs at KROW, but confidence is low. If it does develop, it should be short-lived as westerly flow will strengthen quickly after 12Z. By 15Z-17Z, gusts of 30 to 40 knots are expected areawide with the potential for more areas of BLDU. 15 && .PREV DISCUSSION...905 PM MDT Sun May 1 2022... .UPDATE... Convection has come to an end across eastern NM with the last cell near Nara Visa about to cross into Texas. Therefore, the Severe Thunderstorm Watch will be cancelled. 24 && .PREV DISCUSSION...258 PM MDT Sun May 1 2022... ...SEVERE WEATHER POTENTIAL THIS EVENING FOR EASTERN NEW MEXICO... ...PROLONGED CRITICAL FIRE WEATHER CONDITIONS... .SYNOPSIS... Somehow the atmosphere knew it was May 1st so naturally the eastern plains of New Mexico have the potential for severe thunderstorms while the rest of the state experiences critical fire weather conditions. The severe weather potential includes large hail and damaging winds. Critical fire weather conditions along with blowing dust and wildfire smoke will continue Monday and Tuesday as a storm system moves across the region. Winds will be stronger on Tuesday before slowly dropping off through the end of the week. It will be short lived as another storm system moves into the Rockies over the weekend which will increase winds again. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)... Another windy, warm and very dry day across western and central New Mexico, while low level moisture continues to stream into eastern NM. The wind advisories in the west will continue through 800 PM MDT. Meanwhile strong to severe thunderstorms will form in the east, initially on the highlands then moving onto the plains. Storms will mostly end by 900 PM MDT. Low level moisture will remain across the east through the night into Monday morning, then it will dry out significantly Monday afternoon, with critical fire weather conditions and strong winds in the east, with wind advisories probably needed. The west will remain dry and warm, but less wind should limit critical fire conditions. LONG TERM...(TUESDAY THROUGH SATURDAY NIGHT)... Yet another upper level trough will move across the Rockies Tuesday into Wednesday. Jet stream will increase allowing for 500mb winds at 50 knots and support some windy conditions at the surface. We are not looking at high wind warning type of winds but certainly the possibility of wind advisories. Red flag warnings for critical fire weather conditions will be needed Tuesday but with winds decreasing as a cold front moves through overnight into Wednesday, fire weather conditions will be more elevated on Wednesday. The front will bring a brief break to above normal temperatures on Wednesday but temperatures will bounce back up above normal for the end of the week given upper level ridging/height rises. We still want to emphasize that conditions on Tuesday will be pretty rough for ongoing wildfires like the Cerro Pelado and Calf Canyon where containment is not as high as the Cooks Peak Fire. These are still ripe conditions for further fire growth and any fire starts to make large runs. The impacts from blowing dust and smoke cannot be understated either as anyone with respiratory issues will have breathing problems. GFS and ECMWF ensemble means still showing some timing differences with the trough coming up next weekend in the Saturday/Sunday time frame. This trough looks to set up anywhere from the Pac NW through the C Rockies. GEFS is faster with the trough bringing into to NM by Monday May 9. Lowering heights that become more packed together will increase the upper level wind flow and support higher winds at the surface. ECMWF ensemble is slower with the trough over Utah but still supporting high winds. It just may mean these higher winds hold on into May 10th. It is a way out but the overall message here is that critical fire weather conditions, high winds, blowing dust, etc are here to stay for the first week of May. Each day we need to take care to take every precaution necessary to prevent wildfires. Unfortunately this pattern is not supporting any kind of precipitation for the state and if so, it won't be much. CHJ/39 && .FIRE WEATHER... ...RED FLAG WARNING IN EFFECT THROUGH 10 PM MDT SUNDAY FOR ALL AREAS EXCEPT THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS, LOW RELATIVE HUMIDITY, AND AN UNSTABLE ATMOSPHERE... ...RED FLAG WARNING IN EFFECT 10 AM MONDAY MORNING THROUGH 8 PM MDT MONDAY EVENING FOR THE NORTHEAST AND EAST CENTRAL PLAINS, NORTHEAST HIGHLANDS, AND SANDIA, MANZANO, AND GALLINAS MOUNTAINS DUE TO STRONG WINDS, LOW RELATIVE HUMIDITY, AND AN UNSTABLE ATMOSPHERE... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY LATE MORNING THROUGH TUESDAY EARLY EVENING FOR ALL AREAS DUE TO STRONG WINDS, LOW RELATIVE HUMIDITY, AND AN UNSTABLE ATMOSPHERE... Critical fire weather conditions have made their return today across central and western NM as a slowly approaching upper-level low pressure system tracks across the central Rockies. Meanwhile the east will have strong to severe thunderstorms! The moisture in the east will remain through tonight, then westerly flow Monday will bring in much drier air to the east, with critical fire weather conditions along and east of the central mountain chain. Another upper level storm will cross Tuesday with widespread strong winds and very dry conditions. A Fire Weather Watch has been issued for all areas Tuesday. Critical conditions in the east are expected Wednesday, then less wind should give us a break Thursday and Friday. But stronger winds and drier conditions return next weekend. CHJ && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Tuesday morning through Tuesday evening for the following zones... NMZ101>109. Red Flag Warning from 10 AM to 8 PM MDT Monday for the following zones... NMZ103-104-107-108. &&
In the hours before
Local storm report, May 1, 10:09 PM MDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1009 PM MDT SUN MAY 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM HAIL 4 NW RAGLAND 34.87N 103.78W
05/01/2022 M0.75 INCH QUAY NM COCORAHS
&&The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 6:14 PM MDT | Dust Storm Advisory | ABQ | McKinley, Rio Arriba, Sandoval, San Juan | 91 min |
| May 1, 6:16 PM MDT | Dust Storm Advisory | ABQ | McKinley, Rio Arriba, Sandoval, San Juan | 89 min |
| May 1, 6:27 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 48 min |
| May 1, 7:02 PM MDT | Special Weather Statement | ABQ | Quay | 28 min |
| May 1, 7:35 PM MDT | Special Weather Statement | ABQ | Quay | 25 min |
| May 2, 2:55 PM MDT | Freeze Warning | ABQ | Union | 18 hr |
| May 2, 3:38 PM MDT | Fire Weather Watch | ABQ | Catron, Harding, San Miguel, Socorro, Union | 11 hr |
| May 2, 3:38 PM MDT | Red Flag Warning | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more | 29 hr |
Nearby
Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.